Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 280, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 1, 2007, 12:33 PM CDT for Kaufman County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2007, 12:33 PM CDT (17:33 UTC)
- Expired
- Jul 1, 2007, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Kaufman County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 95 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1027 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 011733
FFWFWD
TXC257-012030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1233 PM CDT SUN JUL 1 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN KAUFMAN COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 330 PM CDT
* AT 1233 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
DETECTED VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.
THESE STORMS ARE MOVING LITTLE...SO TRAINING IS OCCURRING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3264 9607 3247 9650 3242 9644 3236 9645
3236 9619 3240 9607
$$2 follow-up statements
000
WGUS74 KFWD 011841
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
140 PM CDT SUN JUL 1 2007
TXC257-012030-
KAUFMAN TX-
141 PM CDT SUN JUL 1 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
SOUTHERN KAUFMAN COUNTY...
AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE
WARNED AREA. THESE STORMS ARE BEGINNING TO DRIFT SOUTH AND ARE
SHOWING SIGNS OF WEAKENING BUT WILL CONTINUE TO AFFECT SOUTHERN
KAUFMAN COUNTY FOR AT LEAST ANOTHER HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KEMP...GRAYS
PRAIRIE AND COTTONWOOD
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3264 9607 3247 9650 3242 9644 3236 9645
3236 9619 3240 9607
$$
JLD000
WGUS74 KFWD 011952
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
252 PM CDT SUN JUL 1 2007
TXC257-012002-
KAUFMAN TX-
252 PM CDT SUN JUL 1 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN KAUFMAN
COUNTY...
THE RAIN HAS DISSIPATED OVER THE COUNTY BUT ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE POSSIBLE THROUGH THE AFTERNOON HOURS.
LAT...LON 3264 9607 3247 9650 3242 9644 3236 9645
3236 9619 3240 9607
$$
82/JLDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 12:00 PM CDT, 33 minutes earlier.
Area forecast discussion, Jul 1, 12:00 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1200 PM CDT SUN JUL 1 2007 .AVIATION... 1200 PM ATMOSPHERE IS UNCAPPED TODAY. WEAK NORTH WINDS AND DRIER AIR NORTHWEST OF METROPLEX WILL ADD TO CONVERGENCE IN THAT AREA AS WELL...ACTING SIMILAR TO A DRY LINE/COLD FRONT. BIT OF ENHANCED CU ALREADY EVIDENT IN VISIBLE SAT PIX ALONG A LINE FROM GRAHAM...DFW...MCKINNEY...POSSIBLY IN RESPONSE TO THAT LLVL FORCING. UPPER DISTURBANCE MOVING EAST ACROSS N TX SEEMS TO BE ENHANCING THE MORNING CONVECTION SOUTHEAST OF THE METROPLEX...AND BY MID AFTERNOON AREAS SOUTH & SOUTHEAST OF METROPLEX SHOULD HAVE AREAS OF PCPN AS THAT FORCING SLIDES SOUTHEAST. WILL KEEP TSTMS IN METROPLEX AND WACO TAFS FOR THIS AFTN. 84 && .UPDATE... 1116 AM OLD MID LEVEL SHEAR AXIS...ACTING AS A WEAK FRONTAL BOUNDARY...HAS SHIFTED TO THE SOUTH OF THE METROPLEX AND WILL BE THE FOCUS FOR CONVECTION ALONG A LINE FROM SULPHUR SPRINGS TO HILLSBORO TO LAMPASAS DURING THE AFTERNOON HOURS. MEANWHILE...SLIGHTLY DRIER AIR IS MOVING INTO THE NW CWA AS WESTERLY LOW LEVEL FLOW IS OCCURRING. HAVE AMENDED POPS TODAY BY LOWERING THEM IN THE NORTHWEST AND RAISING THEM ALONG AND SOUTHEAST OF THE AFOREMENTIONED BOUNDARY. TEMPERATURES HAVE BEEN RAISED AND WIND GRIDS WERE ADJUSTED TO A MORE WESTERLY DIRECTION IN THE NW CWA. AS THE UPPER LOW IN OKLAHOMA DROPS SW DURING THE OVERNIGHT HOURS...THE SHEAR AXIS/BOUNDARY WILL RETREAT NORTH AND BEST CHANCES OF RAIN WILL SHIFT NORTH ALONG THE RED RIVER. HAVE INCREASED POPS OVER THE NORTHERN ZONES TONIGHT AND WE WILL LOOK INTO THE POSSIBILITY OF BRINGING THE FLOOD WATCH BACK TO LIFE FOR THIS PART OF THE CWA. MORE ON THIS WITH THE AFTERNOON PACKAGE. TR.92 && .PREV DISCUSSION... /ISSUED 617 AM CDT SUN JUL 1 2007/ AVIATION... 617 AM / 1117 UTC. AS HAS BEEN THE CASE FOR THE PAST SEVERAL DAYS...WEAK UPPER LEVEL TROUGH/SHEAR ZONE AND AN UNSTABLE ATMOSPHERE OVER THE REGION WILL RESULT IN SCATTERED SHOWERS/THUNDERSTORMS AROUND THE KDFW TRACON...AND TO A LESS EXTENT AROUND KACT. ONSET SHOULD BE AROUND 18Z AND CONTINUE THROUGH 00Z. THERE IS A LOWER CHANCE OF LATE NIGHT ACTIVITY...BUT THIS IS A CONCERN. SOUTH WINDS WILL BECOME SOUTHWEST THIS MORNING THEN BACKING TO THE SOUTHEAST THIS EVENING. SPEEDS AT 13KT OF LESS. SKIES WILL BE HARD TO FORECAST. VFR FOR THE MOST PART. KACT COULD SEE BRIEF MVFR CIGS THROUGH 15Z...THEN VFR OUTSIDE OF CONVECTION. KDFW TRACON SHOULD BE VFR EARLY THEN MVFR A DENSE CU FIELD FORMS AROUND MIDDAY. EXPECT VFR CONDITIONS BY LATE AFTERNOON AND AFTERWARD. 75 PREV DISCUSSION... 418 AM. THE UPPER LOW OVER NORTHEAST OKLAHOMA WILL SINK SOUTHWEST AROUND THE EASTERN PERIPHERY OF AN UPPER RIDGE THAT IS OVER THE SOUTHWESTERN U.S. AS THIS SYSTEM MOVES BACK ACROSS THE AREA...THE POTENTIAL FOR A GREATER AREAL COVERAGE OF HEAVY RAIN WILL INCREASE. HAVE INCLUDED HEAVY RAIN WORDING IN THE FORECAST FOR THE NEXT COUPLE OF DAYS. GIVEN THE SATURATED GROUND...SOME LOCAL FLOODING IS POSSIBLE TODAY AND SOME FLASH FLOOD WARNINGS WILL LIKELY BE NEEDED BUT THE AREAL COVERAGE IS NOT EXPECTED TO BE LARGE ENOUGH TO WARRANT A FLASH FLOOD WATCH AT THIS TIME. WITH BETTER LIFT AND HIGH PRECIPITABLE WATER VALUES AND GREATER AREAL COVERAGE EXPECTED MONDAY AND TUESDAY...A FLASH FLOOD WATCH MAY BE NEEDED FOR THE MONDAY/TUESDAY TIME PERIOD. RAIN CHANCES WILL CONTINUE FOR THE REST OF THE WEEK. HIGH TEMPERATURES WILL REMAIN BELOW SEASONAL NORMALS FOR THE REST OF THE WEEK..BUT WE SHOULD SEE THEM WARM CLOSER TO SEASONAL NORMALS TOWARD THE END OF THE WEEK AS HEIGHTS RISE SLIGHTLY. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 90 73 86 72 88 / 40 60 60 50 40 WACO, TX 89 74 88 74 89 / 40 30 60 40 50 PARIS, TX 84 71 85 72 88 / 70 70 70 40 50 DENTON, TX 89 73 86 71 89 / 40 60 60 50 40 MCKINNEY, TX 88 71 86 71 89 / 50 60 60 50 40 DALLAS, TX 89 74 87 74 88 / 40 60 60 50 40 TERRELL, TX 87 73 85 73 87 / 60 60 70 50 40 CORSICANA, TX 88 73 87 71 88 / 60 40 70 40 50 TEMPLE, TX 90 73 87 72 87 / 50 30 60 40 50 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
Hazardous weather outlook, Jul 1, 10:55 AM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1055 AM CDT SUN JUL 1 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1055 AM CDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS TODAY AND TONIGHT. LOCALIZED FLASH FLOODING FROM VERY HEAVY RAINFALL IS POSSIBLE. CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH ARE THE OTHER MAIN HAZARDS. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN DAILY THROUGH SATURDAY. LOCALIZED FLASH FLOODING...CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH ARE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING REPORTS.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:01 PM CDT | Special Weather Statement | FWD | Dallas | 59 min |
| Jul 1, 3:36 PM CDT | Special Weather Statement | FWD | Collin | 54 min |
| Jul 1, 3:41 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 54 min |
| Jul 1, 3:54 PM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 5 days |
| Jul 1, 4:06 PM CDT | Flash Flood Warning | FWD | Dallas | 114 min |
| Jul 1, 4:26 PM CDT | Tornado Warning | FWD | Ellis | 34 min |
| Jul 1, 5:50 PM CDT | Flash Flood Warning | FWD | Ellis | 115 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.